Exact additive complements

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

Let A, B be sets of positive integers such that A + B contains all but finitely many positive integers. Sárközy and Szemerédi proved that if A(x)B(x)/x → 1, then A(x)B(x) - x → ∞. Chen and Fang considerably improved Sárközy and Szemerédi's bound. We further improve their estimate and show by an example that our result is nearly best possible.

Original languageEnglish
Pages (from-to)227-235
Number of pages9
JournalQuarterly Journal of Mathematics
Volume68
Issue number1
DOIs
Publication statusPublished - Jan 1 2017

Fingerprint

Complement
Integer
Estimate

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Exact additive complements. / Ruzsa, I.

In: Quarterly Journal of Mathematics, Vol. 68, No. 1, 01.01.2017, p. 227-235.

Research output: Contribution to journalArticle

Ruzsa, I. / Exact additive complements. In: Quarterly Journal of Mathematics. 2017 ; Vol. 68, No. 1. pp. 227-235.
@article{2a4e3d8381ea4d14b2ac6aaae410ce28,
title = "Exact additive complements",
abstract = "Let A, B be sets of positive integers such that A + B contains all but finitely many positive integers. S{\'a}rk{\"o}zy and Szemer{\'e}di proved that if A(x)B(x)/x → 1, then A(x)B(x) - x → ∞. Chen and Fang considerably improved S{\'a}rk{\"o}zy and Szemer{\'e}di's bound. We further improve their estimate and show by an example that our result is nearly best possible.",
author = "I. Ruzsa",
year = "2017",
month = "1",
day = "1",
doi = "10.1093/qmath/haw029",
language = "English",
volume = "68",
pages = "227--235",
journal = "Quarterly Journal of Mathematics",
issn = "0033-5606",
publisher = "Oxford University Press",
number = "1",

}

TY - JOUR

T1 - Exact additive complements

AU - Ruzsa, I.

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Let A, B be sets of positive integers such that A + B contains all but finitely many positive integers. Sárközy and Szemerédi proved that if A(x)B(x)/x → 1, then A(x)B(x) - x → ∞. Chen and Fang considerably improved Sárközy and Szemerédi's bound. We further improve their estimate and show by an example that our result is nearly best possible.

AB - Let A, B be sets of positive integers such that A + B contains all but finitely many positive integers. Sárközy and Szemerédi proved that if A(x)B(x)/x → 1, then A(x)B(x) - x → ∞. Chen and Fang considerably improved Sárközy and Szemerédi's bound. We further improve their estimate and show by an example that our result is nearly best possible.

UR - http://www.scopus.com/inward/record.url?scp=85018988269&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85018988269&partnerID=8YFLogxK

U2 - 10.1093/qmath/haw029

DO - 10.1093/qmath/haw029

M3 - Article

AN - SCOPUS:85018988269

VL - 68

SP - 227

EP - 235

JO - Quarterly Journal of Mathematics

JF - Quarterly Journal of Mathematics

SN - 0033-5606

IS - 1

ER -